International Journal of Mathematics and Mathematical Sciences
Volume 20 (1997), Issue 3, Pages 521-528
Multiplicative polynomials and Fermat's little theorem for non-primes
1Department of Mathematics, University of Western Ontario, Ontario, London N6A 5B7, Canada
2Department of Mathematics, University of Toronto, Ontario, Toronto M5S 1A1, Canada
Received 6 November 1995
Copyright © 1997 Paul Milnes and C. Stanley-Albarda. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Fermat's Little Theorem states that for and prime
, and so identifies an integer-valued polynomial (IVP) . Presented here
are IVP's for non-prime that complete the sequence in a natural way.
Also presented are characterizations of the 's and an indication of the ideas from topological
dynamics and algebra that brought these matters to our attention.